Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 100, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2008, 1:09 PM EDT for Ontario County, Wayne County, New York. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2008, 1:09 PM EDT (17:09 UTC)
- Expired
- Jul 21, 2008, 1:53 PM EDT
- In force
- 44 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Ontario County, NY, Wayne County, NY
The radar
The Binghamton radar (KBGM), 119 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:13 PM EDT | HAIL 1 | Palmyra, NY | |
| Jul 21, 1:38 PM EDT | TSTM WND DMG | Phelps, NY | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 211709
SVRBUF
NYC069-117-211815-
/O.NEW.KBUF.SV.W.0100.080721T1709Z-080721T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
109 PM EDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ONTARIO COUNTY IN WESTERN NEW YORK
SOUTHWESTERN WAYNE COUNTY IN WESTERN NEW YORK
* UNTIL 215 PM EDT
* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PALMYRA...OR 10 MILES NORTH OF CANANDAIGUA...AND MOVING SOUTHEAST
AT 33 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLIFTON SPRINGS BY 120 PM EDT...
PHELPS BY 125 PM EDT...
GENEVA BY 140 PM EDT...
LAT...LON 4300 7741 4308 7727 4301 7695 4293 7696
4292 7695 4287 7695 4286 7696 4277 7697
4276 7698 4276 7708
TIME...MOT...LOC 1709Z 313DEG 28KT 4301 7722
$$
ZAFF2 follow-up statements
000
WWUS51 KBUF 211741
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
141 PM EDT MON JUL 21 2008
NYC069-117-211815-
/O.CON.KBUF.SV.W.0100.000000T0000Z-080721T1815Z/
ONTARIO NY-WAYNE NY-
139 PM EDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHWESTERN WAYNE AND NORTHEASTERN ONTARIO COUNTIES...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PHELPS...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GENEVA BY 145 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. AT 113
PM THIS AFTERNOON...A TRAINED WEATHER SPOTTER REPORTED 1 INCH HAIL
FROM THIS STORM.
LAT...LON 4300 7741 4308 7727 4301 7695 4293 7696
4292 7695 4287 7695 4286 7696 4277 7697
4276 7698 4276 7708
TIME...MOT...LOC 1739Z 308DEG 22KT 4292 7701
$$
ZAFF000
WWUS51 KBUF 211753
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
153 PM EDT MON JUL 21 2008
NYC069-117-211803-
/O.CAN.KBUF.SV.W.0100.000000T0000Z-080721T1815Z/
ONTARIO NY-WAYNE NY-
153 PM EDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE AND
NORTHEASTERN ONTARIO COUNTIES IS CANCELLED...
AT 153 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4300 7741 4308 7727 4301 7695 4293 7696
4292 7695 4287 7695 4286 7696 4277 7697
4276 7698 4276 7708
TIME...MOT...LOC 1753Z 308DEG 22KT 4287 7692
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:41 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 21, 10:41 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1041 AM EDT MON JUL 21 2008 .SYNOPSIS... A LARGE AND WEAK LOW PRESSURE SYSTEM ALONG WITH PLENTY OF WARM AND HUMID AIR WILL REMAIN OVER THE LOWER GREAT LAKES AND NORTHEAST THROUGH MIDWEEK AND BRING A CONTINUATION OF UNSETTLED WEATHER WITH A CHANCE OF A FEW SHOWERS OR THUNDERSTORMS EACH DAY. HIGH PRESSURE IS EXPECTED TO FINALLY BUILD INTO THE REGION BY LATE IN THE WEEK BRINGING A RETURN TO DRY WEATHER AND SUNSHINE ALONG WITH SEASONABLE MIDSUMMER TEMPERATURES. ANOTHER COLD FRONT WILL BEGIN TO APPROACH THE REGION NEXT WEEKEND BRINGING THE NEXT CHANCE OF RAIN. && .NEAR TERM /THROUGH TONIGHT/... THE SURFACE TROUGH THAT EXTENDS FROM LAKE HURON TO OSWEGO COUNTY IS SERVING AS THE PRIMARY FOCUS FOR CONVECTION THIS MORNING. THE MOST ACTIVE CONVECTION IS FORMING JUST NORTH OF LAKE ONTARIO WHERE ADDED LIFT IS BEING GENERATED BY THE MID LEVEL SHORT WAVE THAT IS PUSHING THROUGH THE WESTERN END OF LAKE ONTARIO. BASED ON THIS TREND...WILL KEEP THE HIGHEST CHANCE POPS ACROSS THE NORTHERN FINGER LAKES AND NORTH COUNTRY THIS MORNING INTO THE EARLY AFTERNOON. AFTER THE LOWER STRATUS DISSIPATES BY EARLY AFTERNOON...EXPECT THE LAKE ERIE AND LAKE ONTARIO BREEZES TO BECOME BETTER DEFINED. WILL INDICATE THE HIGHEST CHANCE POPS ALONG THESE BOUNDARIES. THERE IS A GOOD POTENTIAL FOR HEAVY RAIN WITH PRECIPITABLE WATER VALUES FORECAST TO INCREASE TO INCREASE TO ABOUT 1.5 INCHES BY MID AFTERNOON. TEMPERATURES TODAY LOOK TO BE A FEW DEGREES BELOW NORMAL WITH 850 MB TEMPERATURES ONLY AROUND PLUS 14C...PROBABLY LOOKING AT THE UPPER HALF OF THE 70S FOR MOST OF THE AREA BUT COULD REACH 80 DEGREES IF ENOUGH SUNSHINE DEVELOPS. CYCLONIC FLOW CONTINUING ACROSS THE GREAT LAKES REGION TONIGHT AS UPPER LEVEL FLOW BECOMES MUCH MORE AMPLIFIED. CHANCES FOR CONVECTION SHOULD BE DIMINISHING WITH LOSS OF HEATING...BUT UNDERNEATH THE CYCLONIC FLOW THERE COULD BE SCATTERED SHOWERS JUST ABOUT ANY TIME. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... OVERALL LONGWAVE PATTERN ACROSS NOAM THROUGH THE SHORT TERM PERIOD WILL FEATURE A TREND TOWARDS PATTERN AMPLIFICATION AS WAVELENGTHS SHORTEN AND A RIDGE BUILDS FROM THE WESTERN CONUS THROUGH CENTRAL CANADA. THE RIDGE EXTENDING THROUGH CENTRAL CANADA WILL BECOME VERY NARROW...AND BY DEFINITION WILL BE DYNAMICALLY UNSTABLE WITH A NARROW RADIUS OF CURVATURE. AIR PARCELS ROUNDING THE TOP OF THIS RIDGE WILL BE UNABLE TO REMAIN IN GEOSTROPHIC BALANCE AND TEND TO MOVE LEFT OF THE MID LEVEL HEIGHT FIELD INITIALLY...THEN MOVE BACK TO THE RIGHT AS THEY COME BACK INTO GEOSTROPHIC BALANCE... EFFECTIVELY HELPING TO CARVE OUT A CLOSED LOW DOWNSTREAM OF THE SKINNY RIDGE. THIS CUTOFF LOW HAS BEEN FORECAST FOR SEVERAL DAYS NOW BY MEDIUM RANGE MODEL GUIDANCE... HOWEVER MODELS CONTINUE TO STRUGGLE WITH THE EXACT TIMING AND PLACEMENT OF THIS FEATURE. LOOKING AT THE DETAILS...ON TUESDAY THE QUASI-STATIONARY COMPLEX BAROCLINIC ZONE WHICH HAS BEEN DRAPED ACROSS THE REGION FOR DAYS SHOULD SINK A LITTLE FURTHER SOUTH. THE DEEPEST MOISTURE AND INSTABILITY...AS SHOWN BY 850-700MB THETA-E FORECASTS OFF BOTH THE NAM AND GFS MODELS...IS FORECAST TO SHIFT SOUTH INTO PA AND SOUTHEAST NY ON TUESDAY. NAM BUFKIT POINT SOUNDINGS FARTHER NORTH ACROSS WESTERN NY SHOW ONLY MINIMAL AFTERNOON INSTABILITY...OWING TO A WARM LAYER IN THE MID LEVELS WHICH SHOULD EFFECTIVELY CAP THE ATMOSPHERE TO DEEP MOIST CONVECTION ACROSS NORTHERN SECTIONS OF THE AREA. WILL GO WITH A DRY FORECAST FOR TUESDAY ACROSS THE NIAGARA FRONTIER OVER TO ROCHESTER...BUT KEEP CHANCE POPS GOING DURING THE AFTERNOON ACROSS THE SOUTHERN TIER AND FINGER LAKES WHERE FORCING FOR ASCENT ALONG THE SOUTHERN FRINGE OF A STRONGER BELT OF WESTERLIES AND CLOSER PROXIMITY TO RICHER THETA-E AIR MAY COMBINE TO PRODUCE ISOLATED TO SCATTERED AFTERNOON CONVECTION. WILL ALSO CARRY CHANCE POPS ALL DAY EAST OF LAKE ONTARIO AND IN THE SAINT LAWRENCE VALLEY WHERE DIFFLUENT FLOW ALOFT AHEAD OF THE DEVELOPING CLOSED LOW MAY PROVIDE ENOUGH FORCING FOR A FEW ROUNDS OF SHOWERS AND ISOLATED STORMS...AS SUPPORTED BY THE SREF MEAN. EXPECT ALL OF THIS ACTIVITY TO END TUESDAY EVENING WITH THE LOSS OF DAYTIME HEATING...WITH MOST OF THE AREA REMAINING DRY TUESDAY NIGHT. ON WEDNESDAY THE AFOREMENTIONED CLOSED LOW WILL MATURE AND FULLY CUT OFF...HOWEVER THERE IS STILL SOME VARIANCE IN MODEL GUIDANCE AS TO PLACEMENT. LATEST 00Z/21 GFS RUN HAS TRENDED TOWARDS A SLOWER AND FARTHER WEST SOLUTION...KEEPING THE BEST COLD POOL ACROSS SOUTHERN ONTARIO WEDNESDAY. THE 00Z/21 CANADIAN GEM AND 12Z/20 ECMWF ARE STILL A LITTLE FASTER AND FARTHER SOUTHEAST WITH THIS FEATURE... BRINGING THE CORE OF THE COLDEST MID LEVEL AIR OVERHEAD DURING PEAK AFTERNOON HEATING ON WEDNESDAY. IN EITHER CASE LIFT AHEAD OF THIS FEATURE WILL BRING CHANCES OF DIURNAL CONVECTION...ESPECIALLY AWAY FROM THE STABILIZING EFFECTS OF THE LAKES AND WILL CONTINUE TO CARRY CHANCE POPS. IF THE ECMWF/GEM PLACEMENT VERIFIES...COLD AIR ALOFT COUPLED WITH A STILL RELATIVELY MOIST BOUNDARY LAYER WILL PRODUCE A SOUNDING VERY FAVORABLE TO HAIL PRODUCTION AND WILL CONTINUE TO MONITOR THIS POTENTIAL. DIURNAL CONVECTION WILL END WEDNESDAY EVENING ACROSS MOST OF THE AREA. CLOSED LOW IS FORECAST TO MIGRATE SLOWLY EAST AND GRADUALLY OPEN UP THROUGH THURSDAY. THIS WILL PLACE THE BULK OF THE CWA ON THE DRY WESTERN SIDE OF THE TROUGH BY THURSDAY...HOWEVER THE EASTERN LAKE ONTARIO REGION WILL REMAIN ON THE MOIST EASTERN FLANK OF THIS FEATURE WITH RAIN CHANCES CONTINUING WEDNESDAY NIGHT AND THURSDAY. IN FACT...EASTERN NY INTO NEW ENGLAND APPEARS TO BE IN LINE FOR AN IMPRESSIVE HEAVY RAIN EVENT AS A SURGE OF SUB-TROPICAL MOISTURE IS DRAWN NORTH AHEAD OF THE DIGGING TROUGH. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... SURFACE HIGH PRESSURE FINALLY BUILDS INTO THE GREAT LAKES THURSDAY THEN INTO THE OHIO VALLEY THURSDAY NIGHT THROUGH FRIDAY AS THE SLOW MOVING TROUGH GRADUALLY EXITS THROUGH NEW ENGLAND. GENERAL TROUGH AND CYCLONIC FLOW ALOFT MAY REMAIN IN PLACE THROUGH THURSDAY OR EVEN LONGER...BUT GRADUAL DIMINISHING TREND IN LOW LEVEL MOISTURE SHOULD BRING AN END TO PRECIP CHANCES BY THURSDAY. THE EXCEPTION WILL BE EAST OF LAKE ONTARIO...CLOSER TO THE MID LEVEL TROUGH AND DEEPER MOISTURE PLUME SPREADING UP THE EASTERN SEABOARD. FRIDAY NIGHT INTO THE WEEKEND THE LATEST OPERATIONAL MODEL GUIDANCE AND MANY OF THE OLDER ENSEMBLE MEMBERS SUPPORT ANOTHER TROUGH DIGGING INTO THE GREAT LAKES AND NEW ENGLAND. TIMING IS QUITE UNCERTAIN HOWEVER...WITH LATEST GUIDANCE HOLDING ON TO THE TROUGHING RIGHT THROUGH SUNDAY. GIVEN THE INHERENT UNCERTAINTY AT THIS TIME RANGE...WILL STICK WITH FORECAST CONTINUITY WITH CHANCE POPS FRIDAY NIGHT AND SATURDAY THEN GO DRY ON SUNDAY INSTEAD OF JUMPING ON THE LATEST AND GREATEST MODEL RUN. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... WEAK LOW PRESSURE OVER EASTERN NEW YORK STATE WILL DRIFT EAST ACROSS NEW ENGLAND TODAY...WHILE ANOTHER WEAK LOW PUSHES ACROSS SOUTHERN ONTARIO. BETWEEN THESE SYSTEMS...ABUNDANT LOW LEVEL MOISTURE WILL LINGER ACROSS THE AREA THIS MORNING...BEFORE DIURNAL HEATING HELPS TO MIX THIS OUT BY EARLY AFTERNOON. AS A RESULT...EXPECT WIDESPREAD MVFR CONDITIONS WITH AREAS OF IFR/VLIFR CONDITIONS IN LOW CLOUDS/FOG TO CONTINUE THROUGH MOST OF THIS MORNING...BEFORE IMPROVEMENT TO VFR CONDITIONS ARRIVES BY EARLY AFTERNOON. IN TERMS OF PRECIPITATION...THE COMBINATION OF THE UPSTREAM WEAK WAVE...ABUNDANT LOW LEVEL MOISTURE...AND THE WEAK INSTABILITY ALONG THE FRONTAL BOUNDARY DRAPED ACROSS THE AREA SHOULD LEAD TO SCATTERED CONVECTIVE DEVELOPMENT ACROSS THE AREA THIS AFTERNOON... ESPECIALLY ALONG THE TYPICAL LAKE BREEZE CONVERGENCE ZONE BETWEEN KIAG AND KROC. GIVEN THE EXPECTED SCATTERED COVERAGE TO THE PRECIPITATION...FOR NOW HAVE JUST COVERED ALL OF THIS WITH VCSH/VCTS IN THE TAFS. OUTLOOK... MONDAY AND TUESDAY...VFR WITH LOCAL MVFR IN SCATTED SHRA/TSRA. WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE. DIFFICULT FORECAST FOR WIND DIRECTION TODAY WITH WEAK BOUNDARIES AND WIND SHIFT LINES SCATTERED ABOUT THE AREA...REMNANTS OF CONVECTION FROM THE PAST FEW DAYS. WINDS SHOULD AVERAGE NORTHEAST OR EAST ON LAKE ONTARIO TODAY...WITH WINDS BECOMING SOUTHWEST ON LAKE ERIE. IN ANY EVENT... WIND SPEEDS WILL REMAIN BELOW 15 KNOTS WITH WAVES 2 FEET OR LESS OVER THE NEXT SEVERAL DAYS. && .CLIMATE... LOCALLY HEAVY RAINS FELL SUNDAY E OF LK ONTARIO AND OVER TO ROCH AREA WITH MANY LOCATIONS RECEIVING WELL OVER AN INCH. ROCHESTERS 1.01 INCHES WAS ACTUALLY THEIR HEAVIEST DAILY RAIN SINCE WAY BACK ON FEBRUARY 6 WHEN 1.17 INCHES FELL. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...TJP/TMA SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...TMA MARINE...HITCHCOCK CLIMATE...SFM
Hazardous weather outlook, Jul 21, 5:30 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 530 AM EDT MON JUL 21 2008 NYZ001>008-010>014-019>021-085-220930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 530 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND EVENING. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER AN ISOLATED STORM PRODUCING DAMAGING WINDS OR LARGE HAIL CANNOT BE ENTIRELY RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AND EVENING...MAINLY ACROSS THE SOUTHERN TIER AND FINGER LAKES AS WELL AS THE EASTERN LAKE ONTARIO REGION. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER AN ISOLATED STORM PRODUCING DAMAGING WINDS OR LARGE HAIL CANNOT BE ENTIRELY RULED OUT. ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND EVENING. A VIGOROUS UPPER LEVEL DISTURBANCE AND MUCH COLDER AIR ALOFT ARE EXPECTED TO APPROACH THE AREA...WHICH MAY ALLOW SOME STORMS TO PRODUCE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-220930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 530 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HIGHER WAVES ALONG WITH THE POTENTIAL FOR HAIL. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 21, 12:52 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1252 PM EDT MON JUL 21 2008 NYZ003>005-013-014-211800- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 1252 PM EDT MON JUL 21 2008 ...THUNDERSTORMS WITH DOWNPOURS MOVING ACROSS PORTIONS OF THE REGION... AT 1245 PM, A STRONG THUNDERSTORM WITH TORRENTIAL DOWNPOURS, AND POSSIBLY GUSTY WIND AND HAIL, WAS LOCATED NEAR PENFIELD IN MONROE COUNTY. THIS STORM WAS MOVING SOUTHEAST AND SHOULD BE NEAR WALWORTH AROUND 1 PM, AND MARION AROUND 120 PM. ANOTHER THUNDERSTORM WAS NEAR GENESEO AND SHOULD BE NEAR HEMLOCK AROUND 1 PM, HONEOYE AROUND 110 PM, AND BRISTOL MOUNTAIN AROUND 120 PM. IT TO MAY ALSO CONTAIN TORRENTIAL DOWNPOURS. BE ON THE ALERT FOR PONDING ON ROADS, AND POSSIBLY SOME POOR DRAINAGE FLOODING.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:58 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 21, 2:00 PM EDT | Special Marine Warning | BUF | 90 min | |
| Jul 21, 2:05 PM EDT | Special Marine Warning | BUF | 55 min | |
| Jul 21, 3:11 PM EDT | Special Marine Warning | BUF | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.